It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Acid Reflux / GERD Message Board


Acid Reflux / GERD Board Index


Hello Think Fast,

I am very sorry for what you are going through. I am pretty new here myself, but I find that after (or even during) a course of antibiotics - my heartburn is very very severe. Currently I am in the middle of a Z-Pack, and even with Pepcid the heatburn and acid are TERRIBLE. It usually last 2 to 3 weeks after I stop taking it... I get the same type of acid and burning when I take a multi-vitamin. I think for some people these types of medications and supplements can be hard on the stomach.

Though I must admit I have lately developed a problem with acid and GERD and it never goes away.

Hope yours does soon -- and good luck with your health.
Yes, a course of antibiotics can definitely mess with your digestive system. I took six weeks of antibiotics back last May for a sinus infection, and while I really don't have severe heartburn, I do have other symptoms including bloating, shortness of breath, tightness in my chest, lump-in-throat sensation, and incessant belching. I'm STILL not back to normal!

I do better when I stick to a regimen of probiotics (yogurt, acidophilus) and make sure to get a lot of fiber in my diet.

You can read my previous posts for the continuing saga. My theory is that the antibiotics wiped out both the bad bacteria AND the good bacteria from my system, and it takes quite a while to regenerate the good bacteria. :mad:

In my case, I had scopes from both ends and was fortunate enough to have a finding of "normal." No ulcer, no h pylori, no esophageal damage, not even a hernia. I'm sure I'd feel better if I'd lose my excess weight though.

Hope your symptoms dissipate soon. It's nice to have people on this board to commiserate!
[QUOTE=Vanessa74;3376441]Hello Think Fast,

I am very sorry for what you are going through. I am pretty new here myself, but I find that after (or even during) a course of antibiotics - my heartburn is very very severe. Currently I am in the middle of a Z-Pack, and even with Pepcid the heatburn and acid are TERRIBLE. It usually last 2 to 3 weeks after I stop taking it... I get the same type of acid and burning when I take a multi-vitamin. I think for some people these types of medications and supplements can be hard on the stomach.

Though I must admit I have lately developed a problem with acid and GERD and it never goes away.

Hope yours does soon -- and good luck with your health.[/QUOTE]

Vanessa,
Thanks very much for your reply. I have taken Zpacks several times and never had acid reflux. But that Metronidazole certainly was a doozy! If your reaction to the z pack was like mine to the Metronidazole, I know what you went through. I'll have to buy some yogurt and see if that helps! I have heard of others lately who are bothered by multivitamins, too. Of all things, you'd think they would be good for you!

I hope your situation improves. These boards certainly are great for finding very good information in between doctor visits!
I cannot take vitamins at all, because I do have reflux and end up tasting them all day, and it makes me feel so sick to my stomach.

And yes antibiotics wreak havoc on my stomach! I agree eat lots of yogurt:)
[QUOTE=Mamasan2007;3376775]I cannot take vitamins at all, because I do have reflux and end up tasting them all day, and it makes me feel so sick to my stomach.

And yes antibiotics wreak havoc on my stomach! I agree eat lots of yogurt:)[/QUOTE]


I bought the yogurt today! I wonder if there's a food that one can take vitamins with that would counteract the reflux...another question for my doctor...





All times are GMT -7. The time now is 10:23 AM.





Site owned and operated by HealthBoards.comô
© 1998-2018 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!